Volume 12, issue 4 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Concordance groups of links

Andrew Donald and Brendan Owens

Algebraic & Geometric Topology 12 (2012) 2069–2093
Abstract

We define a notion of concordance based on Euler characteristic, and show that it gives rise to a concordance group of links in S3, which has the concordance group of knots as a direct summand with infinitely generated complement. We consider variants of this using oriented and unoriented surfaces as well as smooth and locally flat embeddings.

Keywords
knots and links, concordance
Mathematical Subject Classification 2010
Primary: 57M25, 57M27, 57N70
References
Publication
Received: 30 April 2012
Revised: 18 July 2012
Accepted: 25 July 2012
Published: 2 December 2012
Authors
Andrew Donald
School of Mathematics and Statistics
University of Glasgow
15 University Gardens
Glasgow
G12 8QW
UK
Brendan Owens
School of Mathematics and Statistics
University of Glasgow
15 University Gardens
Glasgow
G12 8QW
UK
http://www.maths.gla.ac.uk/~bowens/